Addiction: Substance Abuse Community
My son is coming off Oxy's what is Thomas Recipe
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

My son is coming off Oxy's what is Thomas Recipe

I have brought my 22 year old son home from college, he has been doing Oxy's for over a year now, not sure what mg. he was doing, but he is experiencing all the things I am reading about here, the RSL, sweating, cold, throwing up, can't sleep.  What can I do to help him through this experience, he refuses to go to a rehab facility...........
Related Discussions
6 Comments Post a Comment
Blank
1096641_tn?1271710825
you can read about the Thomas Recipe on the health page in the upper right hand corner of this page.

sorry to say that if he's refusing rehab, this may not be his last w/d...he has to want to get and stay clean.

good luck to you
Blank
Avatar_m_tn
The best thing you can do is talk to him right now. Why did he start using oxy's. The thomas recipe can help, but w'd's are the easy part of addiction, they only last a week or so most times. For most of us, the mental battle is the part we have to keep fighting otherwise, it's a terrible cycle. I don't know his story, but what is going to happen when he goes back to school? I am just trying to find out about his use to give advice. I wish you both the best and hope he stops for good now. Addiction kills.
Blank
Avatar_m_tn
Blank
Avatar_f_tn
My son is having a very hard time eating, says he is dizzy and disoriented, he's also lost about 10 lbs since he's been here.  Should I be more worried now?  He looks like an Ethiopian.....that is not funny at all and isn't meant to be, his bones are sticking out of his shoulders and his hip bones are sticking out.  HELP...what can i do to help him eat something?  
Blank
1110177_tn?1268465148
Try to stay calm...you being calm will help him (easier said than done).  I am going to copy and paste some things that work for me (unfortunately I have gone through this a number of times).  All of the things he is experiencing are normal...well, normal for those detoxing from Opiates.  He needs to come clean about how much he was taking...that will give you a better idea of what he is in store for.  Everyone is different...but, to this day, I have not read anywhere that Opiate Detox is life threatening.  If you have a family doctor, consider talking to them.

----------------------------------

The first thing you need to know is that the mind will play tricks on you.  Telling you this is not possible.  That is simply not true.  Kicking opiates, although hard and unpleasant, is actually one of the easiest of the drugs to detox from.  That being said, you have to "FEED" your body and not take a "sit back and wait" attitude.  Like anything else, the harder you fight, the easier you will make it.  So, with that said, here are some tips.

1)  There is a ton of great information on this site regarding Vitamin and Amino Acid intake.  Some examples are Fish Oils (3-6-9), Thyrosine, B-6/12, Multi Vitamins...etc.  I went to GNC and picked up a Protein Shake mix. It has everything you need in terms of amino acids...the building blocks you body/brain needs to right itself.

2)  Hot epsom salt baths...worked wonders for me.  The salt helps accelerate the detox and they feel great and will calm you down.

3)  Hydration...drink until you can't drink anymore.

4)  For many, like me...RLS (restless legs, the feeling like electricity running through your body) and lack of sleep are the worst thing.  I got Hylands, Restless Legs which helps a ton.  For sleep, everyone is different, and you may need something to help.  

5) Excercise...it sounds like hell, but it is amazing what even a 15 minute walk can do.

Know this...what you feel will not last forever.  Most will say, that after Day 5 you will be feeling much better.  Not 100%, but good enough to do what you need to do.  Everything comes back, with a little hard work and determination.  It won't feel like it, but every minute, hour and day that you make it, you are one day closer to your goal of...FREEDOM.  These little pills take everything away...and it's time to get back to living instead of existing.

Oh yeah, one more thing...POST and READ POSTS.  I did it for 3 days straight and it was a great tool to help wisk the hours away.  There are a ton a great folks on this site at various stages of recovery.  You are not alone and you can do this.

Keep us updated...we will be here to help.  
Blank
Avatar_f_tn
Thank you ever so much for your response to my son's problem.  He was snorting 150mg a day of oxy's.  He's been clean since Sunday.  I was just really worried about the "not eating" part of it because he is 5 10 and is weighing only 138.......he's so hungry, but nothing seems to taste good to him.  
Thanks again, the support from this forum has helped me as his Mom a great deal!  God Bless you and keep you well during this Christmas Season.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
5347058_tn?1381192026
Blank
ariley13
Boston, MA
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
4522800_tn?1405696702
Blank
VICourageous
ID
Avatar_f_tn
Blank
motye51